Vol. 41, No. 2, 1972

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Homomorphisms of Banach algebras with minimal ideals

Gregory Frank Bachelis

Vol. 41 (1972), No. 2, 307–311
Abstract

Let A be a semi-simple Banach algebra with socle F, and let ν be a homomorphism of A into a Banach algebra. It is shown that if I is a minimal one-sided ideal of A, then the restriction of v to I is continuous. This is then used to deduce continuity properties of the restriction of ν to F. In particular, if F has a bounded left or right approximate identity, then ν is continuous on F.

Mathematical Subject Classification 2000
Primary: 46H05
Milestones
Received: 20 May 1971
Published: 1 May 1972
Authors
Gregory Frank Bachelis